Texas, 2005

Damaging Wind in Texas, August 7, 2005

August 7, 2005 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 7, 4:40 PM CST, 37 minutes earlier.

Area forecast discussion, Aug 7, 4:40 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 PM CDT SUN AUG 7 2005

.DISCUSSION...
WE SHALL UPDATE 1ST PERIOD FOR NORTHEAST ZONES DUE TO CONVECTIVE
ACIVTIVITY BECOMING MORE WIDESPREAD. LOCALLY HEAVY RAINFALL NOTED
OVER THIS REGION. 300 MB WINDS/STREAMLINES INDICATE DIFFLUENT FLOW
OVER NORTHEAST TX AND NE PORTION OF CWFA.
37
&&

.PREVIOUS DISCUSSION...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING THIS AFTERNOON ACROSS SOUTHEAST TEXAS...INLAND MAINLY
ACROSS OUR NORTHERN COUNTIES WHERE DEEPER MOISTURE CAN BE FOUND
AND ALONG THE COAST IN ASSOCIATION WITH THE SEABREEZE FRONT.
EXPECT THIS ACTIVITY TO CONTINUE THIS AFTERNOON WITH THE COASTAL
ACTIVITY MOVING INLAND AND THE NORTHERN ACTIVITY EXPANDING
SOUTHWARD. STORMS SHOULD WEAKEN THIS EVENING WITH THE LOSS OF
HEATING. HIGH MOISTURE LEVELS ARE THEN EXPECTED TO PERSIST ACROSS
THE AREA FOR THE FIRST HALF OF THE UPCOMING WEEK. WEAK
DISTURBANCES ALOFT SHOULD COMBINE WITH THE HIGH MOISTURE LEVELS
AND RESIDUAL BOUNDARIES TO PRODUCE PERIODS OF SHOWERS AND
THUNDERSTORMS. EXACT TIMING OF THIS ACTIVITY WILL BE DIFFICULT TO
PINPOINT. WILL GENERALLY CALL FOR A CHANCE OF RAIN MONDAY THROUGH
WEDNESDAY. PERIODS OF LOCALLY HEAVY RAINFALL...AGAIN HARD TO
PINPOINT AT THIS TIME...LOOK POSSIBLE DURING THIS TIME PERIOD TOO.
FOR NOW...WILL ONLY MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK.
UPPER LEVEL RIDGING THEN LOOKS TO BUILD INTO THE AREA FOR THE
SECOND HALF OF THE WEEK AND ON INTO NEXT WEEKEND. FOR
TEMPERATURES...CANT GO WRONG WITH LOWS IN THE MID TO UPPER 70S
AND HIGHS IN THE MID TO UPPER 90S FOR THIS FORECAST PACKAGE. OF
COURSE...READINGS WILL DECREASE IN AND AROUND THE STORMS. 42

&&

.MARINE...
RELATIVELY LIGHT WINDS WILL CONTINUE ACROSS THE COASTAL WATERS FOR
THE NEXT COUPLE OF DAYS. THE WEAK PRESSURE GRADIENT WILL BEGIN TO
TIGHTEN BY THE MIDDLE OF THE WEEK...AND WINDS SPEEDS SHOULD INCREASE
TO THE 10 TO 15 KNOT RANGE. SEAS WILL ALSO BEGIN TO BUILD TO 2 TO 3
FEET NEARSHORE...AND 3 TO 4 FEET OFFSHORE. 46
&&

.AVIATION...
EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
SOUTHEAST TEXAS OVER THE NEXT 24 HOURS. MOSTLY VFR CEILINGS EXPECTED
ALTHOUGH THERE COULD BE SOME MVFR CEILINGS IN AND NEAR SHOWERS AND
THUNDERSTORMS. OTHERWISE...LIGHT AND VARIABLE WINDS THROUGH TOMORROW
MORNING. 46
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  94  74  93  74 /  30  40  40  50  40
HOUSTON (IAH)              74  93  74  92  74 /  30  40  40  50  40
GALVESTON (GLS)            80  91  80  89  80 /  20  40  40  30  30
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 7, 4:50 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
550 PM CDT SUN AUG 7 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-081200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
550 PM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
HIGH MOISTURE LEVELS ALONG WITH A WEAK UPPER LEVEL DISTURBANCE...
HAS RESULTED IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
OVER THE NORTHEAST PORTION OF SOUTHEAST TEXAS MAINLY THE AREA
NORTHEAST OF A MADISONVILLE...SHEPHERD LINE. SOME OF THE SLOW
MOVING STORMS MAY PRODUCE LOCALLY HEAVY RAINS DURING THE EVENING
HOURS. THE STORMS ARE EXPECTED TO WEAKEN AND DECREASE IN AREAL
COVERAGE LATE IN THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DEEP MOISTURE WILL BE OVER THE AREA ON MONDAY AND A
MID AND UPPER LEVEL DISTURBANCE WILL SAG SOUTH INTO
SOUTHEAST TEXAS. THIS WILL LEAD TO A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS ON MONDAY AND CONTINUING INTO TUESDAY.
LOCALLY HEAVY RAINFALL WILL LIKELY BE A POSSIBILITY ON MONDAY AND
TUESDAY ACROSS THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 98 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Liberty

When
August 7, 5:17 PM CST to 5:22 PM CST
Where
Liberty County, Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
30.350, -95.100

Minor residential roof damage with a couple of trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469492.